Heavy Rain, Trego
- When
- August 15, 12:00 AM CST to 8:00 AM CST
- Where
- Trego County, 4.84 mi N of Riga
- Reported by
- Public
- Coordinates
- 39.020, -99.630
Rainfall of 7.50 was measured.
A stationary boundary continued to drape across west central Kansas that sparked a few isolated storms moving out of northwest Kansas and Nebraska. A small MCS pushed south during the evening hours with ample CAPE values but weak shear and lapse rates.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A stationary boundary continued to drape across west central Kansas that sparked a few isolated storms moving out of northwest Kansas and Nebraska. A small MCS pushed south during the evening hours with ample CAPE values but weak shear and lapse rates. Severe hail up to 1.5 inches were reported during this timeframe along the Hwy 283 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 14, 11:03 PM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 1203 AM CDT Sun Aug 15 2021 ...Updated aviation section... .SHORT TERM...(This evening through Monday) Issued at 316 PM CDT Sat Aug 14 2021 Weak northerly to northwesterly mid to high level flow will persist for the next few days with southeasterly moist upslope flow at lower levels. 700-500mb temperatures will remain cooler than climatology and these ingredients will favor small chances for late afternoon and early nighttime thunderstorms at various places on the central high plains. The location of these storms will be problematic and the extent of nocturnal convection is uncertain. Given the strong meridional component of the mid level flow, convection along the lee of the Rockies will have a hard time making it this far east. Expect temperatures to remain at similar levels through Monday, with lows in the mainly 60s and highs in the upper 80s to near 90. .LONG TERM...(Monday night through Saturday) Issued at 316 PM CDT Sat Aug 14 2021 By Tuesday and Wednesday a pattern shift will take place with height falls in the northwestern CONUS and weak troughing over the southern plains and Midwest. This will probably shift the best t-storm chances to the south and east of here. However, by late next week, the northwestern trough is expected to progress into the Rockies, with southwesterly mid level flow across the central high plains. There is uncertainty with the evolution and speed of this trough. But there is a chance of t-storms ahead of the associated front either by late week or next weekend. There may be 1 or two days with highs back into the mid 90s ahead of the front, but in general the high temperatures will remain on the seasonal side in the upper 80s to lower 90s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1201 AM CDT Sun Aug 15 2021 VFR conditions will prevail with an increase in mid level cloudiness. Winds will be light and from the southeast overnight shifting to more of a southerly direction after sunrise. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 65 87 / 0 10 20 30 GCK 63 91 65 86 / 10 10 20 30 EHA 62 91 64 87 / 0 10 20 30 LBL 62 91 65 86 / 0 10 20 30 HYS 65 89 65 87 / 20 20 20 30 P28 67 91 68 90 / 0 10 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Hovorka_42
Hazardous Weather Outlook National Weather Service Dodge City KS 252 AM CDT Sat Aug 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-150800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 252 AM CDT Sat Aug 14 2021 /152 AM MDT Sat Aug 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered thunderstorms will be possible across portions of west central and central Kansas late this afternoon into this evening. The potential for severe weather is low. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Thunderstorms will be possible again Sunday and Monday. However, severe potential remains low. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The Dodge City radar (KDDC), 143 km away, was scanning. The volume nearest the first event began at 05:57 UTC.
6 hail, 1 heavy rain. Local standard time, as filed.
Rainfall of 7.50 was measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 983151, 983143, 983142, 983145, 983147, 983146, 983148.